MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-332
Medical Device Problem Codes Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 07/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
It was reported the patient's hip was revised due to the trunnion breaking off the stem.A citation stem, v40 36 head, and 0° g liner were revised to a competitor stem and head with a stryker liner.
 
Additional Manufacturer Narrative
An event regarding crack/fracture of a citation stem involving an unknown metal head was reported.Conclusion: a full investigation was completed for the stem within this pi.During revision surgery, the head, which is taper locked onto the stem had to be removed as the stem was being explanted.Based on the information provided there is no indication or allegation that device reported in this investigation may have contributed to the event.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a metal head was reported.The event was confirmed through evaluation of the returned device and clinician review of the provided medical records.Method & results product evaluation and results: visual inspection was performed as part of the material analysis report (mar).This inspection indicated: stereo microscope imaging of the v40 head showed discolouration and material loss within the head taper.A material analysis has been performed.The report concluded: review of the citation tmzf ha stem, catalogue # 6265-5106, lot code 20540502, v40 head, catalogue # 6260-9-332, lot code 17794302 and poly liner was completed using visual examination, stereo microscopy examination and scanning electron microscopy examination.The citation stem was confirmed to have fractured through the neck region.In addition, damage to the stem trunnion and head taper was observed, with damage and discolouration of the poly liner also observed.The damage to the stem trunnion and head taper was consistent with wear, potentially related to the head taper and stem trunnion losing taper lock.The damage on the poly liner was consistent with contact with the citation stem.Clinician review a review of the provided medical records by a clinical consultant stated the following comment: x-ray confirms trunnion fracture, need additional information; primary and revision operative reports, clinical and past medical history, and examination of explanted components.Device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: visual inspection was performed as part of the material analysis report (mar).This inspection indicated: stereo microscope imaging of the v40 head showed discolouration and material loss within the head taper.A material analysis has been performed.The report concluded: review of the citation tmzf ha stem, catalogue # 6265-5106, lot code 20540502, v40 head, catalogue # 6260-9-332, lot code 17794302 and poly liner was completed using visual examination, stereo microscopy examination and scanning electron microscopy examination.The citation stem was confirmed to have fractured through the neck region.In addition, damage to the stem trunnion and head taper was observed, with damage and discolouration of the poly liner also observed.The damage to the stem trunnion and head taper was consistent with wear, potentially related to the head taper and stem trunnion losing taper lock.The damage on the poly liner was consistent with contact with the citation stem.A review of the provided medical records by a clinical consultant stated the following comment: x-ray confirms trunnion fracture, need additional information; primary and revision operative reports, clinical and past medical history, and examination of explanted components.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
32MM +8 LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key8887649
Report Number0002249697-2019-02820
Device Sequence Number11409790
Product Code JDI
UDI-Device Identifier07613327013122
UDI-Public07613327013122
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2011
Device Model Number6260-9-332
Device Catalogue Number6260-9-332
Device Lot Number17794302
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer09/10/2019
01/19/2023
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date10/08/2019
02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight88 KG